Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 19, NWS Key West, FL

March 9, 2015

NWS Key West, FL issued this small craft advisory at Mar 9, 2015, 1:14 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2015, 1:14 AM EDT (05:14 UTC)
Expired
Mar 9, 2015, 4:35 AM EDT
In force
3 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WHUS72 KKEY 090514
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
114 AM EDT MON MAR 9 2015

GMZ042>044-052>055-072>075-091315-
/O.NEW.KKEY.SC.Y.0019.150309T0514Z-150309T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
114 AM EDT MON MAR 9 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL FROM OCEAN REEF WESTWARD TO HALFMOON SHOAL
OUT TO THE FLORIDA REEF...AS WELL AS THE FLORIDA STRAITS OUT 60 NM
FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS LIGHT 

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH SEAS
  OF 4 TO 7 FEET IN THE STRAITS OF FLORIDA WILL CONTINUE THIS
  MORNING...BEFORE WINDS AND SEAS SUBSIDE SLIGHTLY BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
2 follow-up statements
681 
WHUS72 KKEY 090630
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
230 AM EDT MON MAR 9 2015

GMZ042>044-052>055-072>075-091600-
/O.CON.KKEY.SC.Y.0019.000000T0000Z-150309T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
230 AM EDT MON MAR 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS MORNING...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH SEAS
  OF 4 TO 7 FEET IN THE STRAITS OF FLORIDA WILL CONTINUE THIS
  MORNING...BEFORE WINDS AND SEAS SUBSIDE BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
628 
WHUS72 KKEY 090835
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
435 AM EDT MON MAR 9 2015

GMZ042>044-052>055-072>075-090945-
/O.CAN.KKEY.SC.Y.0019.000000T0000Z-150309T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
435 AM EDT MON MAR 9 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR TODAY. SMALL CRAFT WILL STILL NEED TO EXERCISE
CAUTION THIS MORNING ACROSS ALL WATERS IN THE MARINE DISTRICT.
A SMALL CRAFT ADVSIORY MAY BE REQUIRED AGAIN TONIGHT ACROSS HAWK
CHANNEL AND THE FLORIDA STRAITS

$$

FUTTERMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 10:01 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 8, 10:01 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1001 PM EDT SUN MAR 8 2015

.DISCUSSION...
PATCHY LIGHT RAIN AND SHOWERS WERE CONFINED MOSTLY ALONG AND TO THE
NORTH OF THE KEYS ISLAND CHAIN EARLIER THIS EVENING...MOVING TO THE
WEST CLOSE TO 15 KNOTS. CURRENTLY...KBYX DOPPLER RADAR SHOWS VERY
WEAK ECHOES JUST NORTH OF THE LOWER AND MIDDLE KEYS...AND WEAKENING
ECHOES IN THE ATLANTIC WATERS WELL OFFSHORE FROM THE UPPER KEYS.
WINDS ARE MODERATE TO FRESH FROM THE EAST ACROSS THE SERVICE AREA.
UNDER PARTLY CLOUDY SKIES THE TEMPERATURES IN THE ISLAND CHAIN ARE IN
THE MIDDLE 70S.

THE EVENING LOCAL SOUNDING SHOWS WINDS REMAIN MODERATE TO FRESH FROM
THE EAST THROUGH ABOUT 8000 FEET...THEN VEER TO THE WEST/SOUTHWEST
THROUGH ABOUT 18000 FEET. HOWEVER...PRECIPITABLE WATER IMAGERY SHOWS
SLIGHTLY DRIER AIR IS SIFTING IN THROUGH THE SOUTHERN HALF OF OUR
SERVICE AREA ON THE LOWER LEVEL EASTERLY FLOW. HENCE...OUR
PRECIPITABLE WATERS HAS DIPPED TO JUST ABOVE ONE INCH. WITH A FEW
BOUNDARIES EVIDENT ON LOW SLICES OF THE KBYX RADAR AND THE SMALL
ECHOES UPSTREAM...WILL HANG ON TO A SLIGHT CHANCE OF SHOWERS THROUGH
THE OVERNIGHT PERIOD. THE REMAINDER OF THE SENSIBLE WEATHER ELEMENTS
ADVERTISED ON THE AFTERNOON ISSUANCE LOOKS GOOD...SO NO ZONE UPDATE
IS PLANNED LATE THIS EVENING.

&&

.MARINE...
THE ONLY ADJUSTMENT PLANNED FOR THE LATE EVENING COASTAL WATERS UPDATE
WILL BE TO CONTINUE A RANGE OF 15 TO 20 KNOTS ACROSS MOST OF OUR
MARINE SERVICE AREA THROUGH THE OVERNIGHT PERIOD. THIS WILL MEAN A
CONTINUATION OF THE EXERCISE CAUTION HEADLINE FOR SMALL CRAFT.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH THE KEY
WEST INTERNATIONAL AND MARATHON ISLAND TERMINALS. THERE MAY BE BRIEF
PERIODS OF SCATTERED CEILINGS AROUND 2500 FEET WITH LITTLE IMPACT TO
OPERATIONS OVERNIGHT. WINDS WILL CONTINUE OUT OF THE EAST NEAR 10
KNOTS...WITH GUSTS UP TO 15 TO 20 KNOTS RETURNING OVERNIGHT.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...1967...THE HIGH TEMPERATURE
AT THE KEY WEST INTERNATIONAL AIRPORT WAS 86 DEGREES. THIS SET THE
DAILY RECORD MAXIMUM TEMPERATURE IN KEY WEST ON MARCH 8TH...WHICH
STANDS 48 YEARS LATER. TEMPERATURE RECORDS FOR KEY WEST DATE BACK TO
1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 8, 5:39 AM EDT, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
539 AM EDT SUN MAR 8 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-091000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
539 AM EDT SUN MAR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS
OF THE FLORIDA STRAITS MONDAY THROUGH THURSDAY NIGHT. A SMALL CRAFT
ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA
STRAITS FRIDAY AND FRIDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:18 AM EDTSmall Craft AdvisoryKEY48 hr

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.